MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE FLUIDSMART FLUID MANAGEMENT SYSTEM; INSUFFLATOR, HYSTEROSCOPIC

STRYKER ENDOSCOPY-SAN JOSE FLUIDSMART FLUID MANAGEMENT SYSTEM; INSUFFLATOR, HYSTEROSCOPIC
Model Number P2000
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Airway Obstruction (1699); Distress (2329); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that during a procedure the fluid management system bags were showing as empty.While trying to recalibrate the machine the patient became distressed and a staff member accidentally unplugged the machine.The anesthesiologist had trouble establishing an airway and the patient passed away.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Multiple attempts were made to the facility to obtain further information regarding the patient's condition; however, the user facility did not respond.Upon consultation with the stryker clinical team, consisting of: a senior global medical director, a senior medical safety manager, and a clinical operations director it was determined that the device did not likely cause or contribute to the patient's death for the following reasons: the patient was undergoing a hysteroscopy procedure, which has a potential for respiratory distress and death by air embolism.The thermedx device uses saline, which is unlikely to cause an anaphylaxis reaction.The thermedx device does not use co2 gas, which eliminates the risk for an air embolism.Based on the information provided by the stryker clinical team it was determined that the death was likely caused by anaphylaxis caused by anesthesia or another medication used during surgery, or caused by a venous gas embolism due to the risks associated with the hysteroscopy procedure.

Brand Name
FLUIDSMART FLUID MANAGEMENT SYSTEM
Common Device Name
INSUFFLATOR, HYSTEROSCOPIC
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
kelsey barla
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key14877463
Report Number3007495879-2022-00001
Device Sequence Number19330213
Product Code HIG
UDI-Device Identifier00860936000310
UDI-Public00860936000310
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K091939
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP2000
Device Catalogue NumberP2000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown